Alert archive / Georgia / Flood Watches in 2007
Flood Watch 2, NWS Charleston, SC
NWS Charleston, SC issued this flood watch at Aug 3, 2007, 3:48 AM EDT for Evans County, Long County, Tattnall County, Georgia. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 3:48 AM EDT (07:48 UTC)
- Expired
- Aug 4, 2007, 12:58 AM EDT
- In force
- 21 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- None
Counties Evans County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KCHS 030748 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EDT FRI AUG 3 2007 ...HEAVY RAINS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST GEORGIA TODAY... GAZ114>119-137>141-031600- /O.NEW.KCHS.FA.A.0002.070803T0748Z-070804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH- INCLUDING THE CITIES OF...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN 348 AM EDT FRI AUG 3 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH...EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY...INLAND MCINTOSH...LONG AND TATTNALL. * THROUGH THIS EVENING * A RICH TROPICAL AIR MASS WAS SPREADING NORTHWARD INTO SOUTHEAST GEORGIA THIS MORNING ALONG AN ADVANCING WARM FRONTAL BOUNDARY. LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO AND FLORIDA PANHANDLE IS EXPECTED TO MOVE SLOWLY NORTHEASTWARD INTO SOUTHWEST GEORGIA BY THIS EVENING. RAINFALL WITH SCATTERED THUNDERSTORMS WILL DEVELOP OVER A LARGE PART OF SOUTHEAST GEORGIA TODAY WITH A RISK OF EXCESSIVE RAINFALL IN SOME AREAS. * RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES ARE POSSIBLE ACROSS SOUTHEAST GEORGIA MAINLY TO THE SOUTH OF INTERSTATE 16 TODAY INTO THIS EVENING. WHILE MANY LOCATIONS ARE STILL SUFFERING FROM RAINFALL DEFICITS THIS SUMMER...THE POTENTIAL FOR NEARLY STATIONARY BANDS OF TORRENTIAL RAINFALL TO DEVELOP DURING THIS EVENT...HAS PROMPTED THIS FLOOD WATCH. CLOSER TO THE COAST WHERE RECENT HEAVY RAINS HAVE OCCURRED...AMOUNTS OF 2 TO 3 INCHES IN SHORT PERIOD OF TIME WILL LIKELY CAUSE FLOODING. THIS IS PARTICULARLY TRUE AROUND THE TIME OF HIGH TIDE IN THE EARLY AFTERNOON HOURS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
5 follow-up statements
000 WGUS62 KCHS 031357 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 957 AM EDT FRI AUG 3 2007 SCZ048>051-031800- /O.EXA.KCHS.FA.A.0002.000000T0000Z-070804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 957 AM EDT FRI AUG 3 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON... COASTAL COLLETON AND COASTAL JASPER. * THROUGH THIS EVENING * A RICH TROPICAL AIR MASS IS IN PLACE ACROSS SOUTHERN SOUTH CAROLINA THIS MORNING ALONG AN ADVANCING WARM FRONTAL BOUNDARY. LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO AND FLORIDA PANHANDLE IS EXPECTED TO MOVE SLOWLY NORTHEASTWARD INTO SOUTHWEST GEORGIA BY THIS EVENING. HEAVY RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE AREA TODAY. * RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES ARE POSSIBLE ACROSS COASTAL SOUTH CAROLINA TODAY INTO THIS EVENING. AT THIS TIME...IT APPEARS THE HEAVIEST BANDS OF PRECIPITATION WILL AFFECT COASTAL LOCATIONS...INCLUDING EDISTO...FOLLY...HILTON HEAD...BEAUFORT...FRIPP...AND ISLE OF PALMS. WITH MUCH OF THIS RAINFALL REMAINING NEARLY STATIONARY...FLOOD PROBLEMS ARE QUITE POSSIBLE ESPECIALLY IN LOW-LYING URBAN AREAS. THIS IS PARTICULARLY TRUE AROUND THE TIME OF HIGH TIDE IN THE EARLY AFTERNOON HOURS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT OBSERVATIONS AND FORECASTS. YOU SHOULD MONITOR LATER STATEMENTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GAZ114>119-137>141-031800- /O.CON.KCHS.FA.A.0002.000000T0000Z-070804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH- INCLUDING THE CITIES OF...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN 957 AM EDT FRI AUG 3 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY... COASTAL MCINTOSH...EVANS...INLAND BRYAN...INLAND CHATHAM... INLAND LIBERTY...INLAND MCINTOSH...LONG AND TATTNALL. * THROUGH THIS EVENING * A RICH TROPICAL AIR MASS WAS SPREADING NORTHWARD INTO SOUTHEAST GEORGIA THIS MORNING ALONG AN ADVANCING WARM FRONTAL BOUNDARY. LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO AND FLORIDA PANHANDLE IS EXPECTED TO MOVE SLOWLY NORTHEASTWARD INTO SOUTHWEST GEORGIA BY THIS EVENING. RAINFALL WITH SCATTERED THUNDERSTORMS WILL DEVELOP OVER A LARGE PART OF SOUTHEAST GEORGIA TODAY WITH A RISK OF EXCESSIVE RAINFALL IN SOME AREAS. * RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES ARE POSSIBLE ACROSS SOUTHEAST GEORGIA MAINLY TO THE SOUTH OF INTERSTATE 16 TODAY INTO THIS EVENING. WHILE MANY LOCATIONS ARE STILL SUFFERING FROM RAINFALL DEFICITS THIS SUMMER...THE POTENTIAL FOR NEARLY STATIONARY BANDS OF TORRENTIAL RAINFALL TO DEVELOP DURING THIS EVENT... HAS PROMPTED THIS FLOOD WATCH. CLOSER TO THE COAST WHERE RECENT HEAVY RAINS HAVE OCCURRED...AMOUNTS OF 2 TO 3 INCHES IN SHORT PERIOD OF TIME WILL LIKELY CAUSE FLOODING. THIS IS PARTICULARLY TRUE AROUND THE TIME OF HIGH TIDE IN THE EARLY AFTERNOON HOURS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ JRL
000 WGUS62 KCHS 031736 AAA FFACHS FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 136 PM EDT FRI AUG 3 2007 GAZ114>119-137>141-SCZ048>051-032100- /O.CON.KCHS.FA.A.0002.000000T0000Z-070804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 136 PM EDT FRI AUG 3 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH... EVANS...INLAND BRYAN...INLAND CHATHAM...INLAND LIBERTY... INLAND MCINTOSH...LONG AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT...CHARLESTON...COASTAL COLLETON AND COASTAL JASPER. * UNTIL 11 PM EDT THIS EVENING * A RICH TROPICAL AIR MASS ACROSS THE AREA...COMBINED WITH A STALLED FRONTAL BOUNDARY AND A SERIES OF LOW PRESSURE SYSTEMS MOVING UP THE COAST...WILL CREATE RIPE CONDITIONS FOR EXCESSIVE RAINFALL THROUGH TONIGHT. WIDESPREAD MODERATE TO HEAVY RAIN SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE WATCH AREA. * RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS EXTREME SOUTHEAST GEORGIA AND COASTAL SOUTH CAROLINA THROUGH TONIGHT. WHILE MANY LOCATIONS ARE STILL SUFFERING FROM RAINFALL DEFICITS THIS SUMMER...THE POTENTIAL FOR NEARLY STATIONARY BANDS OF TORRENTIAL RAINFALL TO DEVELOP DURING THIS EVENT HAS PROMPTED THIS FLOOD WATCH. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ JRL
000 WGUS62 KCHS 032013 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 413 PM EDT FRI AUG 3 2007 GAZ114-115-032115- /O.CAN.KCHS.FA.A.0002.000000T0000Z-070804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TATTNALL-EVANS- INCLUDING THE CITIES OF...REIDSVILLE...CLAXTON 413 PM EDT FRI AUG 3 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR TATTNALL AND EVANS COUNTIES HAS BEEN CANCELLED. ALTHOUGH RAINFALL IS EXPECTED TO CONTINUE OVERNIGHT...AMOUNTS ARE NOT EXPECTED TO BE HIGH ENOUGH TO CAUSE FLOODING PROBLEMS. $$ GAZ117>119-139-141-SCZ048>051-040900- /O.EXT.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY- COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...HALFMOON LANDING...DARIEN...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 413 PM EDT FRI AUG 3 2007 ...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA...COASTAL BRYAN...COASTAL CHATHAM...COASTAL LIBERTY...COASTAL MCINTOSH AND INLAND CHATHAM. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT... CHARLESTON...COASTAL COLLETON AND COASTAL JASPER. * THROUGH SATURDAY MORNING * A RICH TROPICAL AIR MASS ACROSS THE AREA...COMBINED WITH A STALLED FRONTAL BOUNDARY AND A SERIES OF LOW PRESSURE SYSTEMS MOVING UP THE COAST...WILL CREATE RIPE CONDITIONS FOR EXCESSIVE RAINFALL THROUGH TONIGHT. WIDESPREAD MODERATE TO HEAVY RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE WATCH AREA. * TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS SOUTH COASTAL GEORGIA AND COASTAL SOUTH CAROLINA THROUGH TONIGHT. THE HIGHEST TOTALS ARE EXPECTED ALONG THE SOUTH CAROLINA COAST. HEAVY RAINFALL WILL BE ESPECIALLY HAZARDOUS A FEW HOURS EITHER SIDE OF MIDNIGHT DUE TO THE HIGH TIDE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ GAZ116-137-138-140-040900- /O.EXT.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND BRYAN-LONG-INLAND LIBERTY-INLAND MCINTOSH- INCLUDING THE CITIES OF...PEMBROKE...LUDOWICI...HINESVILLE... TOWNSEND 413 PM EDT FRI AUG 3 2007 ...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...INLAND BRYAN...INLAND LIBERTY...INLAND MCINTOSH AND LONG. * THROUGH SATURDAY MORNING * A RICH TROPICAL AIR MASS ACROSS THE AREA...COMBINED WITH A STALLED FRONTAL BOUNDARY AND A SERIES OF LOW PRESSURE SYSTEMS MOVING UP THE COAST...WILL CREATE RIPE CONDITIONS FOR EXCESSIVE RAINFALL THROUGH TONIGHT. WIDESPREAD MODERATE TO HEAVY RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS COASTAL GEORGIA. * RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS THIS AREA THROUGH TONIGHT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ JRL
000 WGUS62 KCHS 040208 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1008 PM EDT FRI AUG 3 2007 GAZ116-117-137>141-040315- /O.CAN.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND BRYAN-COASTAL BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH- INCLUDING THE CITIES OF...PEMBROKE...FORT MCALLISTER...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN 1008 PM EDT FRI AUG 3 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST GEORGIA HAS BEEN CANCELLED. THE RISK FOR FLOODING RAINS HAS DIMINISHED. $$ GAZ118-119-SCZ048>051-041030- /O.CON.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND CHATHAM-COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...SAVANNAH...TYBEE ISLAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 1008 PM EDT FRI AUG 3 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST GEORGIA...COASTAL CHATHAM AND INLAND CHATHAM. IN SOUTHEAST SOUTH CAROLINA... BEAUFORT...CHARLESTON...COASTAL COLLETON AND COASTAL JASPER. * UNTIL 8 AM EDT SATURDAY * A RICH TROPICAL AIR MASS ACROSS THE AREA...COMBINED WITH A STALLED FRONTAL BOUNDARY AND A SERIES OF LOW PRESSURE SYSTEMS MOVING UP THE COAST...WILL CREATE RIPE CONDITIONS FOR EXCESSIVE RAINFALL THROUGH TONIGHT. WIDESPREAD MODERATE TO HEAVY RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE WATCH AREA. * TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS SOUTH COASTAL SOUTH CAROLINA AND CHATHAM COUNTY GEORGIA THROUGH TONIGHT. THE HIGHEST TOTALS ARE EXPECTED ALONG THE SOUTH CAROLINA COAST WHERE LOCALIZED RAIN AMOUNTS AS HIGH AS 4 INCHES MAY OCCUR. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS62 KCHS 040458 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1258 AM EDT SAT AUG 4 2007 GAZ118-119-SCZ048>051-040600- /O.CAN.KCHS.FA.A.0002.000000T0000Z-070804T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND CHATHAM-COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...SAVANNAH...TYBEE ISLAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 1258 AM EDT SAT AUG 4 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. HEAVY RAINFALL HAS SHIFTED OFF THE COAST AND IS EXPECTED TO REMAIN OFFSHORE OVERNIGHT. A FEW HEAVY SHOWERS WILL LIKELY PERSIST ALONG COASTAL PARTS OF CHARLESTON COUNTY THROUGH 5 AM. FLOODING IS NOT ANTICIPATED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flood watch went out at Aug 3, 1:58 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 3, 1:58 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 158 AM EDT FRI AUG 3 2007 .SYNOPSIS... LOW PRESSURE WILL LIFT A WARM FRONT ALONG THE N GA COAST THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. HOWEVER...HIGH PRESSURE CENTERED NORTH OF THE REGION WILL SLOW NORTHWARD PROGRESS OF THE FRONT...THE THIS BOUNDARY WILL STALL OVER OR CLOSE TO THE REGION THIS WEEKEND. ADDITIONAL WAVES OF LOW PRESSURE WILL ADVANCE NORTHEAST ALONG THE STALLED FRONT THIS WEEKEND. THEN...BERMUDA HIGH PRESSURE WILL THEN EXPAND WEST ACROSS THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... ITS A VERY DIFFICULT AND CHALLENGING FCST FOR THE NEXT 12-18 HRS TO SAY THE LEAST. A SFC LOW DVLPG ACROSS THE NE GULF OF MEXICO AND AN ATTENDANT WMFNT STRETCHING ACROSS NRN FL THROUGH SAINT SIMMONS INTO THE SC/GA COASTAL WATERS WILL SLOWLY LIFT N TNGT AS AN UPR- LVL DEFORMATION ZONE MEANDERS ACROSS WRN GA. STRONG LOW-LVL SFC MOISTURE CONVERGENCE ALONG THE WMFNT AND SOME LINGERING SFC BASED INSTABILITY IS CURRENTLY SUPPORTING NUMEROUS SHOWERS ACROSS THE I-95 CORRIDOR BTWN SAVANNAH AND DARIEN. ALTHOUGH THIS ACTIVITY IS EXPECTED TO SLOWLY DIMINISH OVER THE NXT FEW HRS EXPECT CONVECTION TO BEGIN REFIRING AFT MIDNIGHT AS UPR LVL DIFLUENCE ASSOC WITH A THE RRQ OF A JET STREAK ANCHORED ACROSS NC SINKS S. KCAE RADAR TRENDS SUGGEST ACTIVITY MAY ALREADY BE TRYING TO DVLP OVR THE SC OFFSHORE WTRS CLOSER TO THE UPR JET. ALL OF THESE TRENDS ARE SUPPORTED BY THE LATEST GFS ENSEMBLE MEAN. MID-LVL STEERING FLOW IS XPCTD TO DROP TO LESS THAN 10 KT BY SUNRISE AS THE 850MB FNT PROPAGATES N. SLOW STORM MOTIONS AND PSBL TRAINING OF CELLS COUPLED WITH PWATS IN EXCESS OF 2.25 INCHES WL SUPPORT A RISK FOR HEAVY RAIN THROUGH FRI...MAINLY ACROSS COASTAL GA/SC. WE SERIOUSLY CONSIDERED ISSUING A FLOOD WATCH FOR CHATHAM... LIBERTY...BRYAN...MCINTOSH AND LONG COUNTIES WHERE THE AXIS OF HEAVIEST RAIN IS XPCTD TO CONVERGE BUT AFT CONFERRRING WITH WFO JAX AS WELL AS THE SAVANNAH MEDIA WE FELT IT BEST TO HOLD OFF UNTIL AFT THE 00Z MODEL GUIDANCE CAN BE ANALYZED. THERE ARE JUST TOO MANY UKNOWNS AT THIS POINT SO PREFER TO TAKE A CONSERVATIVE APRCH. COMPLICATING MATTERS IS THAT HEAVY RAIN COULD FALL DURING HIGH TIDE LTE FRI MRNG. IN THE MEANTIME WL CONTINUE TO MENTION RAIN MAY BE HEAVY AT TIMES FOR THE ABOVE MENTIONED COUNTIES WITH POPS HOLDING IN THE 60-70 PCNT RANGE. FARTHER N AND W...A CONSIDERABLY DRIER AIRMASS IS IN PLACE. ALTHOUGH THIS AIRMASS WL LIKELY MODIFY SOME LTE TNGT SUSPECT THE CHANCES FOR MEASURABLE RAIN ACROSS FAR INLAND AREAS IS TOO SMALL TO JUSTIFY POPS ATTM. TEMPS ARE ON TRACK WITH LOWS FROM AROUND 70 INLAND TO THE MID-UPR 70S ALONG THE COAST. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... EXPANDED COVERAGE OF LIKELY POPS FRIDAY...AS THE SW-NE MID/UPPER LEVEL DEFORMATION AXIS...LOW LEVEL BAROCLINIC ZONE AND PLUME OF RICH MOISTURE SHOULD REMAIN OVER OR CLOSE TO THE COAST. WHILE SHOWERS/THUNDERSTORMS SHOULD REMAIN NUMEROUS FRONT SE GA NE ALONG THE COAST...PRECIP COVERAGE MAY DROP OFF RAPIDLY ACROSS INLAND AREAS AS SUBSIDENCE/CAPPING PERSISTS. PWATS EXCEEDING 2 INCHES AND THE POTENTIAL FOR REPEATING THUNDERSTORMS... LOCALLY HEAVY RAIN COULD OCCUR ACROSS SE GA AND ALONG THE SC COAST. ALSO...TIDES WILL PEAK BETWEEN NOON AND 1 PM...AND THE FLOOD THREAT WILL BE ENHANCED ALONG THE COAST DURING THAT PERIOD. IF A SINGLE SURFACE LOW DEEPENS SUFFICIENTLY...A STRONGER SURGE OF HEAVIER PRECIP MAY BE FOLLOWED BY A MORE RAPID RETREAT OF DEEP MOISTURE FRIDAY...ESPECIALLY DURING THE AFTERNOON...AND THIS MAY COMPEL ADJUSTMENTS TO THIS FORECAST. DUE TO INCREASING FORECAST UNCERTAINTY...MADE LITTLE CHANCE TO THE ONGOING SLIGHT CHANCE/CHANCE POPS IN PLACE FRIDAY NIGHT. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... GFS AND NAM CONTINUE TO DIFFER WITH THEIR SOLUTIONS AS THE NAM IS THE SLOWER OF THE TWO. NAM HAS A WETTER SOLUTION FOR SATURDAY AND SUNDAY WITH THE SOUTHERN STREAM LOW JUST TO THE WEST OF THE CWA. ON THE OTHER HAND...GFS SHOWS A HOTTER DRYER SOLUTION WITH THE LOW LOCATED JUST OFF THE COAST. WILL MAINTAIN PERSISTENCE WITH THE FORECAST ESPECIALLY FOR THE WEEKEND WITH CHC/SLIGHT CHC POPS. MAX TEMPERATURES WILL BE MAINLY IN THE LOW 90S INLAND...IF CLOUD COVER STAYS PRESENT WE COULD SEE THESE TEMPS BECOME A COUPLE DEGREES COOLER. LOW TEMPS WILL REMAIN NEAR NORMAL. THROUGH MID WEEK...WILL SEE A TYPICAL SUMMER PATTERN WITH TEMPERATURES IN THE LOW TO MID 90S INLAND. WILL CONTINUE AT LEAST SLIGHT CHC POPS ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... RADAR IMAGERY CURRENTLY SHOWS SHOWERS EDGING NORTHWARD THROUGH SOUTHEAST GA TOWARD THE SAV TERMINAL IN ASSOCIATION WITH SURFACE FRONTAL BOUNDARY LIFTING NORTHWARD INTO THE FORECAST AREA. THIS FRONTAL BOUNDARY WILL CONTINUE TO PUSH NORTHWARD...AND EXPECT TO SEE SHOWERS IN THE VICINITY OF THE SAV TERMINAL AFTER 08Z. HAVE THEN INCLUDED A TEMPO GROUP FROM 09Z TO 11Z AT THE SAV TERMINAL FOR SOME LIGHT RAIN SHOWERS AS OVERRUNNING RAINFALL IN ADVANCE OF THE APPROACHING FRONTAL BOUNDARY SPREADS INTO THE AREA. EXPECT A PERIOD OF MORE STEADY RAIN AS FRONT PUSHES THROUGH SAV SO WENT WITH PREVAILING MVFR CIGS AND VSBY/S FROM 11Z THROUGH 15Z...WITH A TEMPO GROUP FOR SOME IFR VSBY/S. AFTER 15Z...BEST SFC SPEED AND DIRECTIONAL CONVERGENCE IS EXPECTED TO SHIFT NORTH AND WEST OF THE SAV TERMINAL...SO HAVE INCREASED CIGS AND VSBY/S TO VFR LEVELS. LOW CONFIDENCE DURING THE AFTERNOON AND EARLY EVENING HOURS...SO HAVE JUST INCLUDED CB MENTION FOR THE POSSIBILITY OF SHWRS/TSTMS MAINLY THIS AFTERNOON. BEST LIFT...SPEED AND DIRECTIONAL CONVERGENCE IS EXPECTED TO REMAIN SOUTH OF THE CHS TERMINAL AND CLOSER TO THE SURFACE FRONTAL BOUNDARY THROUGH MID-MORNING...SO EXPECT ANY SHOWER ACTIVITY TO HOLD OFF THROUGH 14Z. AS SURFACE FRONTAL BOUNDARY SHIFTS THROUGH THE CHS TERMINAL LATE MORNING INTO EARLY AFTERNOON...HAVE INCLUDED A TEMPO GROUP FOR SOME MVFR VSBY/S FROM 15Z THROUGH 19Z. CONFIDENCE IN RAIN CHANCES REMAIN LOW DURING THE AFTERNOON AND EARLY EVENING HOURS...SO WILL MENTION CB IN TAFS FOR SHWR/TSTM POSSIBILITIES FROM 19Z THROUGH 00Z. EXTENDED AVIATION OUTLOOK...A POTENTIAL FOR PERIODS OF MVFR OR LOWER CONDITIONS IN/NEAR SHOWERS/THUNDERSTORMS THROUGH SATURDAY. MAINLY VFR CONDITIONS ARE EXPECTED THEREAFTER THROUGH THE MIDDLE OF NEXT WEEK. && .MARINE... WMFNT IS CURRENTLY BISECTING THE GA WTRS. WL INITIATE THE FCST WITH THE CURRENT CONDITIONS BUT NO MAJOR CHANGES ARE PLANNED. HELD WINDS/SEAS BELOW HEADLINE CRITERIA TONIGHT THROUGH FRIDAY NIGHT...AT ODDS WITH THE 12Z GFS SCENARIO AND WAVE WATCH GUIDANCE. HOWEVER...IF A STRONGER SURFACE LOW EMERGES PER THE GFS...SCA HEADLINES MAY YET BE REQUIRED TONIGHT INTO FRIDAY. EVEN WITHOUT A STRONG SURFACE LOW...WILL MONITOR FOR THE POTENTIAL FOR SCSEC HEADLINES TONIGHT. THE COASTAL WATERS WILL BE UNDER A WEST TO SOUTHWEST FLOW THROUGH SUNDAY THEN SHIFTING ONSHORE FOR A BRIEF TIME EARLY NEXT WEEK. WILL MAINTAIN WINDS AND SEAS BELOW ANY CAUTION OR ADVISORY CRITERIA THROUGH MID WEEK AT THIS TIME. SEAS WILL GENERALLY BE 2 TO 4 FEET WITH A POSSIBILITY OF HIGHER SEAS CREEPING IN THE OFFSHORE GA WATERS CLOSE TO MID WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRJ
Hazardous weather outlook, Aug 2, 4:52 PM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 452 PM EDT THU AUG 2 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-031000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 452 PM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAIN...ACROSS SOUTHEAST GEORGIA...SOME SHOWERS AND THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL TONIGHT... POSSIBLY RESULTING IN LOCALIZED FLOODING...ESPECIALLY AFTER MIDNIGHT. IF HEAVY RAIN FALLS AROUND THE TIME OF HIGH TIDE TONIGHT...BETWEEN 11 PM AND 1 AM...THE THREAT FOR FLOODING WILL BECOME ENHANCED IN COASTAL COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAIN...ACROSS SOUTHEAST GEORGIA AND COASTAL SOUTH CAROLINA... SOME SHOWERS AND THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL FRIDAY...POSSIBLY RESULTING IN LOCALIZED FLOODING. IF HEAVY RAIN FALLS AROUND THE TIME OF HIGH TIDE FRIDAY...BETWEEN 1130 AM AND 130 PM...THE THREAT FOR FLOODING WILL BECOME ENHANCED IN COASTAL COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. AMZ330-350-352-354-374-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 452 PM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS...A FEW THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS ON THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS...A FEW THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS ON THE COASTAL WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 10:13 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1013 PM EDT THU AUG 2 2007 GAZ118-119-030300- COASTAL CHATHAM-INLAND CHATHAM- 1013 PM EDT THU AUG 2 2007 ...LOCALLY HEAVY RAIN FALLING ACROSS PARTS OF CHATHAM COUNTY INCLUDING THE SAVANNAH METRO AREA... AT 1013 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH VERY HEAVY RAIN EXTENDING FROM THE SAVANNAH AIRPORT THROUGH DOWNTOWN SAVANNAH. THIS LINE IS MOVING WEST AT 10 TO 15 MPH. RAINFALL AMOUNTS AS HIGH AS 1 INCH MAY OCCUR THROUGH 11 PM AND WITH HIGH TIDE APPROACHING SOME MINOR URBAN FLOODING MAY OCCUR ACROSS NORTHERN PARTS OF CHATHAM COUNTY...ESPECIALLY IN AND AROUND THE SAVANNAH METRO AREA. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT ANY FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.
Local storm report, Aug 2, 10:48 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 PM EDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HEAVY RAIN SAVANNAH 32.05N 81.08W
08/02/2007 M1.27 INCH CHATHAM GA MESONET
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:41 PM EDT | Areal Flood Advisory | CHS | Chatham | 49 min |
| Aug 3, 5:18 AM EDT | Special Marine Warning | CHS | 87 min | |
| Aug 3, 6:40 AM EDT | Special Marine Warning | CHS | 57 min | |
| Aug 3, 3:00 PM EDT | Special Marine Warning | CHS | 60 min | |
| Aug 3, 6:02 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 118 min |
| Aug 3, 8:51 AM EDT | Areal Flood Advisory | CHS | Charleston | 114 min |
Nearby
Flood Watches in Georgia, 2007Flood Watches in South Carolina, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.